MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE S636 SC; POWERED WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE S636 SC; POWERED WHEELCHAIR
Model Number EIS62
Health Effect - Clinical Code Injury (2348)
Date of Event 10/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After performing a history search for this client, we show that only an (b)(4) sc was purchased.However, since a serial number was not provided in the summons, we are unable to verify that this is the same chair.The summons also does not make mention of any details to the seriousness of the injuries.Nor does it provide any details of the vehicle collision.This mdr is being filed due to the claim that "serious injuries" were involved.However, this will be an ongoing investigation since details of the accident were withheld and the wheelchair was not provided for an evaluation.However, the owner's manual does specifically state on page (9) section (l) warning (1) "never sit in this chair while in a moving vehicle.In an accident or sudden stop you may be thrown from the chair.Wheelchair belts are designed to position the rider only and will not protect you in an accident; further injury may result from the belts." for reporting purposes this mdr is being filed using the serial number for the (b)(4) sc wheelchair, since that is the chair we have on record for the end user.However, if and when we are able to obtain an actual serial number and perform an investigation/evaluation a supplemental mdr will be filed.Per fda medwatch, sunrise medical is filing a 2nd initial mdr 2937137-2016-00020 due to the original mdr, which was submitted on 12/20/2016 could not be located.A supplemental mdr report 2937137-2016-00020-1 was filed and received by fda medwatch on 11/06/2017.
 
Event or Problem Description
Sunrise medical (us) llc received a court summons on (b)(4) 2016 regarding an incident possibly involving an (b)(4) sc power wheelchair.The summons states that on (b)(6) 2016, end user was a passenger in a custom-made van operated by her father.The end user's chair, which the summons states is an (b)(4) se was secured in the rear of the custom made van which was involved in a motor vehicle collision.It is alleged in the summons that as a result of the collision, the d-ring designed to secure the seatbelt in place failed, causing the end user to become ejected from her chair and suffer serious injuries.
 
Additional Manufacturer Narrative
A legal notice was received from the law offices of (b)(4) on 10/26/2017 stating that the appointed judge of this case, judge (b)(4), granted the plaintiff's motion to voluntarily dismiss sunrise medical (us) llc from this matter and suit.This case, where a power wheelchair model s636 was involved in a motor vehicle accident; stated that the end user was in the chair while being transported in a van and fell out of the chair when the van collided with another vehicle.The parts that were in question and that failed were installed by complex rehab and were not sunrise medical products.This case is considered closed by sunrise medical.
 
Event or Problem Description
Intial mdr 2937137-2016-00020.

Brand Name
QUICKIE S636 SC
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key7004827
Report Number2937137-2016-00020
Device Sequence Number3012719
Product Code ITI
UDI-Device Identifier05022408044252
UDI-Public05022408044252
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K981462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIS62
Device Catalogue NumberEIS62
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/06/2016
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1